Is something wrong with me? Please help…

posted 4 years ago in Relationships
Post # 3
Member
10992 posts
Sugar Beekeeper
  • Wedding: May 2009

@k_south:  There could be many things accounting for the way you’re feeling, not the least of which is just the fact that the human body cannot sustain those intense feelings of happiness all of the time.

Real, day-to-day life has its ups and downs and may seem a little boring in comparison to the excitement of becoming engaged and planning a wedding.

The real question here is this:  Are you, in ANY way, having second thoughts about marrying your FI? If you are, then you owe it to yourself and to him to explore those to find out what is behind them.

Post # 4
Member
11668 posts
Sugar Beekeeper
  • Wedding: November 1999

Are you prone ot depression?  Have you started taking any new medication? 

Post # 6
Member
1712 posts
Bumble bee
  • Wedding: June 2013

I’m no doctor, but it sounds like you’re depressed, my friend. Go see a doctor and they can help diagnose if that’s really what it is, and get you the help you need.

Post # 7
Member
820 posts
Busy bee
  • Wedding: April 2013

@k_south:  To me, it sounds like you could be struggling with depression. I have struggled off and on with severe depression my whole life, and this sounds the way I feel. It’s completely normal, and NOTHING to be ashamed of. It’s very common in women. It’s a chemical imbalance in your brain, it’s nothing your SO has done or hasn’t done, it’s nothing you have or haven’t done, it’s no one’s fault. It’s simply that your body cannot correctly produce and process seratonin, which is what makes us happy and able to emote. I would suggest talking to a doctor about trying out a low-dosage anti-depressant (Zoloft personally works best for me, but everyone’s different). Don’t give up – it will take about a month to fully start to work! And sometimes your body will catch up and you’ll get back to normal enough to get off meds. I feel for you… depression can be awful.

Post # 9
Member
9531 posts
Buzzing Beekeeper
  • Wedding: August 2013

I’d schedule a check in with a therapist. It may be just the regular lul after the rush of engagement excitedness, or it might be signs of depression. Which is absolutely not something you should be ashamed or embarassed about. But meeting with a therapist might help figure out if you need anything on a more regular basis.

Post # 10
Member
11668 posts
Sugar Beekeeper
  • Wedding: November 1999

@k_south:  Could be depression, could have to do with your birth control. I’d get in to see a doctor to make some changes before things get worse.  Good luck! 🙂

Post # 11
Member
3570 posts
Sugar bee
  • Wedding: September 2011

Definitely sounds like a little depression.  Can happen to anyone! 

Post # 13
Member
465 posts
Helper bee
  • Wedding: August 2013

+1 It sounds a lot like depression.

Like you, I was (lightly) medicated for depression when I was 19-20, and I’m very happy I’ve been off medication for 7 years. I’ve been feeling different lately as well, so my fiance and I talked about it last night, and he’s going to support me in getting back my happiness before the wedding. I plan on seeing a therapist, going to accupuncture, cutting more sugar/grain out of my diet, and regular exercise. Hopefully I won’t have to go back on medication, but I really want to make sure I can fully enjoy the happiness of the wedding day.

Feel free to PM me if you ever want to talk about it!

Post # 14
Member
1019 posts
Bumble bee
  • Wedding: June 2013

@k_south:  I had many of the same symptoms when I was taking birth control – mainly depression/lack of interest in things, and decreased sex drive. Not saying that’s what is causing your recent changes, but just sharing my experience.

Post # 15
Member
1872 posts
Buzzing bee
  • Wedding: April 2013

Yep, you sound depressed. Go see your doctor and get referrals for a psychiatrist and a psychologist. You may not have the hopeless sad feelings you had in high school, but that just means that you’re only a little depressed, not terribly depressed. I would take control of this before it gets worse, and work on getting better.

Post # 16
Member
465 posts
Helper bee
  • Wedding: August 2013

@k_south:  Just saw your update. You should definitely see your gynocologist, your body may just be changing and reacting differently to your birth control. I used to take NuvaRing, I found it to not interfere with my emotions too much. Are you planning on trying for a baby soon? You may want to stop hormonal birth control altogether, and let your body get used to regulating itself again. I highly recommend the book Taking Charge of Your Fertility to learn about your hormones and cycles. I’ve been off hormonal birth control for a year and a half, using condoms and not having sex when I’m fertile. So far, so good!

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors